MAUDE Adverse Event Report: ABBOTT VASCULAR ACS HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRE WITH HYDROCOAT HYDROPHILIC COATI

ABBOTT VASCULAR ACS HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRE WITH HYDROCOAT HYDROPHILIC COATI
Model Number 1001782J-HC
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.Date of event is estimated.Medwatch report #mw5106146.
 
Event or Problem Description
User facility medwatch report received that states "abbott hi-torque balance middleweight guide wire used during cerebral thrombectomy was damaged and unusable during case.Coating peeled off wire prior to it's use.Impaired and packaging saved for manufacturer inspection.Fda safety report id #(b)(4)." no additional information was provided.
 
Event or Problem Description
Subsequent to the initially filed report, the following information was received: the peeling of the coating was noted prior to use; and therefore the guide wire was not used in the patient.There was no patient involvement.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned guide wire; however, the reported peeling was unable to be confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints reported from this lot.Factors that may contribute to coating peeling during the procedure may include but not limited to mishandling of the device during manufacturing, preparation, device interactions or patient anatomical conditions.The investigation was unable to determine a conclusive cause for the reported peeling.There was noted guide wire damages found during returned device analysis which likely occurred during packing for returned analysis.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Health effect - impact code 2199 removed.

Brand Name
ACS HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRE WITH HYDROCOAT HYDROPHILIC COATI
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key13570159
Report Number2024168-2022-01786
Device Sequence Number5913477
Product Code DQX
UDI-Device Identifier08717648026010
UDI-Public08717648026010
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K021228
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model Number1001782J-HC
Device Catalogue Number1001782J-HC
Device Lot Number0111272
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/31/2022
Supplement Date Received by Manufacturer03/21/2022
Initial Report FDA Received Date02/21/2022
Supplement Report FDA Received Date04/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/12/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown